MAUDE Adverse Event Report: ETHICON INC. SURGICEL* HEMOST.ABS 1.25X5CM; HEMOSTATIC AGENT, ABSORBABLE

ETHICON INC. SURGICEL* HEMOST.ABS 1.25X5CM; HEMOSTATIC AGENT, ABSORBABLE
Catalog Number 1955
Health Effect - Clinical Code Skin Irritation (2076)
Date of Event 01/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Initial procedure date please explain where do you believe that the surgicel was anatomically placed? what ethicon product was used? do you know the product code or lot number ? have you seen a physician or surgeon about this issue? if yes, what did they say about your condition? if in your possession, please provide a copy of your operative report?.
 
Event or Problem Description
It was reported that a patient underwent a total knee replacement procedure on an unknown date and absorbable hemostat was used.One week later, the patient noticed a skin irritation.The irritation is limited to the border of the bandage.The patient was given a low level steroid cream which slightly reduced the itching.The whole site is still red.The patient has seen a physician and a dermatologist.Additional information has been requested.

Common Device Name
HEMOSTATIC AGENT, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7858647
Report Number2210968-2018-75735
Device Sequence Number1338374
Product Code LMF
UDI-Device Identifier10705031003064
UDI-Public10705031003064
Combination Product (Y/N)N
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number1955
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2018
Initial Report FDA Received Date09/08/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;